Alert archive / Idaho / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Pocatello, ID

July 8, 201913 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 8, 2019, 3:04 AM MDT for 13 counties in Idaho. It took effect at Jul 8, 2019, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2019, 3:04 AM MDT (09:04 UTC)
In effect from
Jul 8, 2019, 2:00 PM MDT
Expired
Jul 8, 2019, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 38 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2019-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2019-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3422 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

047 
WWUS85 KPIH 080904
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
304 AM MDT Mon Jul 8 2019

...RED FLAG WARNING IN EFFECT FROM 2 PM MDT THIS AFTERNOON TO 9 
PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER
ZONES 410 AND 425...

.Expect scattered thunderstorms to develop this afternoon.

IDZ410-425-082100-
/O.NEW.KPIH.FW.W.0002.190708T2000Z-190709T0300Z/
Upper Snake River Valley/Idaho Falls BLM-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
304 AM MDT Mon Jul 8 2019

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER
ZONES 410 AND 425...

The National Weather Service in Pocatello has issued a Red Flag
Warning for scattered thunderstorms, which is in effect from 2 PM
this afternoon to 9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM and Fire Weather Zone 425 Middle Snake 
  River Valley/Twin Falls BLM north of the Snake River.

* THUNDERSTORMS...Scattered from 2 pm MDT through 9 pm MDT.

* OUTFLOW WINDS...Outflow winds with gusts from 30 to 40 mph are
  expected in vicinity of thunderstorms.  

* IMPACTS...Lightning strikes combined with dry and receptive
  fuels, can mean rapid fire spread rates.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

* Other high impact events deemed critical by the National 
  Weather Service and area fire management agencies.

&&

$$
2 follow-up statements
361 
WWUS85 KPIH 082037
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
237 PM MDT Mon Jul 8 2019

...RED FLAG WARNING IN EFFECT FROM 2 PM MDT THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE
WEATHER ZONES 410 AND 425...


IDZ410-425-090300-
/O.CON.KPIH.FW.W.0002.000000T0000Z-190709T0300Z/
Upper Snake River Valley/Idaho Falls BLM-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
237 PM MDT Mon Jul 8 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 425...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM and Fire Weather Zone 425 Middle Snake 
  River Valley/Twin Falls BLM north of the Snake River.

* THUNDERSTORMS...Scattered from 2 pm MDT through 9 pm MDT.

* OUTFLOW WINDS...Outflow winds with gusts from 35 to 45 mph are 
  expected in vicinity of thunderstorms.

* IMPACTS...Lightning strikes combined with dry and receptive
  fuels, can mean rapid fire spread rates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

* Other high impact events deemed critical by the National 
  Weather Service and area fire management agencies.

&&

$$
631 
WWUS85 KPIH 090236
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
836 PM MDT Mon Jul 8 2019


IDZ410-425-090345-
/O.EXP.KPIH.FW.W.0002.000000T0000Z-190709T0300Z/
Upper Snake River Valley/Idaho Falls BLM-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
836 PM MDT Mon Jul 8 2019

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 425...

Scattered thunderstorm activity is no longer expected, though an
isolated lightning strike is possible through the night.
Therefore, the Red Flag Warning will be allowed to expire at 9 pm.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 8, 3:01 AM MDT, 3 minutes earlier.

Area forecast discussion, Jul 8, 3:01 AM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
301 AM MDT Mon Jul 8 2019

.DISCUSSION...A cold front remains on track to pass through Southeast
Idaho today, allowing for a cooler, cloudy day. Better chances
for precipitation are forecast today, particularly late this
morning through early this evening. Showers and thunderstorms will
track through the Central Mountains and Eastern Magic Valley
areas this morning with isolated thunderstorms possible in Eastern
Idaho this morning; then track to the east/northeast. Rainfall
amounts have not changed much from yesterdays forecast; although
there is increased amounts of QPF noted in the Arco Desert and the
Southern Highlands with continued good agreement in forecast
models in the Island Park/Driggs area of around one-quarter inch
of rain in these areas (and the potential for higher amounts in
stronger cells). QPF during this event may reach one- half inch in
some of these areas. PW across our area is elevated in the 0.7 to
0.9 inch range (in the 90+% of normal range for us), which may
lead to heavy rain in some thunderstorms and thus the potential
for flooding. It is definitely is something to monitor should the
stronger storms reach urban areas today. Small hail and gusty
winds will be possible in any thunderstorms today as well.
Activity is expected to generally improve near sunset though some
showers and thunderstorms may continue through the overnight
hours; therefore we have kept a mention of isolated thunderstorms
in the forecast.

Tuesday will be a transition day between low pressure exiting to
the northeast and high pressure building in from the south.
Gradual increases to temperatures are forecast Tuesday with much
warmer temperatures expected in the middle portion of the week.
Look for mid 90 degree temperatures, little chance for precip and
drying conditions. NP

.AVIATION...
Will have generally widespread VFR conditions today with the main
impact being mainly afternoon shower and thunderstorm
development. For now have vicinity thunder at all TAF sites after
19z through 04z this evening. Any site could see a thunderstorm or
rain shower this afternoon with lower ceilings but even those
should stay VFR. Expect no shower or thunderstorm activity on
Tuesday. GK

&&

.FIRE WEATHER...
Main impact today will be afternoon thunderstorm development. Have
a red flag warning in effect for zones 425 and 410 for scattered
thunderstorms. Will have the storms in all zones but fuels still
are not critical in those zones so have limited the red flag for
only the two zones. It will be much cooler today with minimum
humidities expected to remain well above 20 percent in all zones.
Will begin a rapid warming trend Tuesday with dry conditions
expected both Tuesday and Wednesday. Minimum humidity will drop to
the 15 to 25 percent range Tuesday with many regions in the 10 to
20 percent range on Wednesday as low level high temperatures reach
the 90s in many locations. Could see isolated thunderstorms return
Thursday and Friday mainly in zones 475 and 476. Expecting
strongest winds today in zone 425 where gusts may increase to the
20 to 25 mph range late this afternoon. GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 2 PM this afternoon to 9 PM MDT this
evening for IDZ410-425.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 11:53 AM MDTSpecial Weather StatementPIHBonneville52 min
Jul 8, 1:08 PM MDTSpecial Weather StatementPIHMadison37 min
Jul 8, 2:08 PM MDTSpecial Weather StatementPIHFranklin52 min
Jul 8, 2:48 PM MDTSpecial Weather StatementPIHFranklin42 min
Jul 8, 3:33 PM MDTSpecial Weather StatementPIHBear Lake, Franklin57 min
Jul 8, 4:25 PM MDTSpecial Weather StatementPIHBear Lake50 min
Jul 8, 5:10 PM MDTSpecial Weather StatementPIHButte50 min
Jul 8, 5:47 PM MDTSpecial Weather StatementPIHCuster43 min

Nearby

Red Flag Warnings in Idaho, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.